MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.5MM X 10.0MM TAPERED ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.5MM X 10.0MM TAPERED ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820071015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a craniotomy procedure, the bur broke.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully using a back-up bur.
 
Additional Manufacturer Narrative
Investigation results indicate that he most likely cause of breakage was lack of irrigation combined with excessive force and/or the application of a bending moment during use.A review of the label, #5820-103-702 revision aa, the label indicates by way of an expandable label 0036-902-000 revision b icon "do not use excessive force".The associated devices ifu for use was reviewed and contain the following warning; "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory." the quality investigation is complete.
 
Event or Problem Description

Brand Name
1.5MM X 10.0MM TAPERED ROUTER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8905775
Report Number0001811755-2019-02720
Device Sequence Number19432198
Product Code HBE
UDI-Device Identifier04546540467690
UDI-Public04546540467690
Combination Product (Y/N)N
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5820071015
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1